Page 1 of 2 12 LastLast
Results 1 to 10 of 19

Thread: Job Interview - Steroids?

  1. #1
    Senior Member
    Join Date
    Aug 2006
    Location
    Australia
    Posts
    123

    Default Job Interview - Steroids?

    In a bit of a pickle at the moment.
    A few days ago I was called by an agency offering me an interview for tomorrow afternoon. Knowing my skin and how it generally behaves I was fine with this since I generally have decent skin by mid week. Unfortunately something has set me off over the weekend and my skin doesn't seem to be responding to anything.
    As you can imagine I'm already nervous enough about this interview, (which in my eyes is a huge opportunity to start out on my dream career) without having terrible skin. So my question is about the dreaded steroids.

    My mother who has eczema has two lots of cortico-steroids that look mighty tempting. Does anyone have advice on whether using either Diprosone Ointment 0.05% or Elocon Lotion 0.1% would have detrimental long term effects, even if used only for a short period?
    I'm desperate and any information would be great!

    Just for reference to those who don't know I have rosacea and seb derm.
    Thanks.

  2. #2
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi s-kid
    Sorry about your skin not behaving. This always happens at the worst times doesn't it? What exactly is your skin issue. Is it an outbreak of p&p's?

    I had a few big p&p's pop up last week and I had something planned this weekend where I wanted them gone so I applied a weakish steroid (cutivate lotion) overnight and it did help make them smaller and flatter. (Thanks Rob!) I only did it overnight and only applied a dab. No one can assure you there will be no ill consequences from applying the steroid of course even if just once as we all know our rosacea does not seem to follow any rules but one or two applications of a weak steroid should probably be OK.

    Also, I do not remember if you have tried metrocream, finacea etc but if you do not have a bad reaction to these it would be safer to apply a dab of these to any p&p's to help diminish them.

    Good luck on the interview and no matter what remember you are NOT your skin and you deserve the job because you are the best qualified! Keep a positive attitude and be confident (I know easier said than done but do your best) and your face will not even be an issue!

    Best wishes,
    Melissa

  3. #3
    Senior Member
    Join Date
    Aug 2006
    Location
    Australia
    Posts
    123

    Default

    Thanks

    I don't get p&p's just persistent redness with some mild flaking. I used to take metrocream a long time ago but stopped because I noticed no change after a while.
    I found a thread on here outlining diprosone and elecon as upper-mid strength steroids.
    http://rosaceagroup.org/The_Rosacea_...d.php?p=190775

  4. #4
    Senior Member J-Mill's Avatar
    Join Date
    Oct 2007
    Location
    Toronto, Canada
    Posts
    876

    Default Steroid strength

    Quote Originally Posted by s-kid View Post
    Thanks

    I don't get p&p's just persistent redness with some mild flaking. I used to take metrocream a long time ago but stopped because I noticed no change after a while.
    I found a thread on here outlining diprosone and elecon as upper-mid strength steroids.
    http://rosaceagroup.org/The_Rosacea_...d.php?p=190775
    Elocon is mometasone, do not use it on your face.

    In your original post you said the other was disprosone. If so this is a trade name that hydorocortisone acetate is sold in Australia and the UK. If this is the case this is okay to use on the face for short periods (I agree with Melissa, dabbing on the problem areas is better than a facial lathering).

    If it is diprosone then this is bethamethasone and wouldn't use it on the face either.
    "Get busy living or get busy dying."

  5. #5
    Senior Member
    Join Date
    Aug 2006
    Location
    Australia
    Posts
    123

    Default

    Thank you for the information, it is diprosone. I will not use it.

  6. #6
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Good luck on your interview s-kid. My fingers are crossed for you!

  7. #7
    Senior Member
    Join Date
    Aug 2006
    Location
    Australia
    Posts
    123

    Default

    So I woke up this morning and my skin was worse It's killing me because it hasn't been this bad in months. I simply can't go the interview, I know I wouldn't be able to do my best. I'm going to try and reschedule. Thanks for the information anyway folks, things might have been worse otherwise

  8. #8
    Moderator man_from_mars's Avatar
    Join Date
    Apr 2008
    Location
    4th rock from the Sun
    Posts
    1,370
    Country: United States

    Default

    On the other hand - stress alone can cause a breakout
    (stress of fearing an upcoming job interview)

    If possible and can afford it
    I would suggest canceling it outright (stress relief #1)

    and then google some "master the job interview" info concerning your specialty
    and be ready to kick-butt at the next job interview!

  9. #9
    Senior Member Erikson's Avatar
    Join Date
    Mar 2008
    Location
    Puerto Rico
    Posts
    611

    Smile

    Quote Originally Posted by s-kid View Post
    In a bit of a pickle at the moment.
    A few days ago I was called by an agency offering me an interview for tomorrow afternoon. Knowing my skin and how it generally behaves I was fine with this since I generally have decent skin by mid week. Unfortunately something has set me off over the weekend and my skin doesn't seem to be responding to anything.
    As you can imagine I'm already nervous enough about this interview, (which in my eyes is a huge opportunity to start out on my dream career) without having terrible skin. So my question is about the dreaded steroids.

    My mother who has eczema has two lots of cortico-steroids that look mighty tempting. Does anyone have advice on whether using either Diprosone Ointment 0.05% or Elocon Lotion 0.1% would have detrimental long term effects, even if used only for a short period?
    I'm desperate and any information would be great!

    Just for reference to those who don't know I have rosacea and seb derm.
    Thanks.
    Hi s-kid

    Thank happened to me a few months ago. I remember feeling down bc of my skin but u know what, the person that interviewed me was very nice and helpful. He was very interested in my qualifications, experiences, and if I was willing to accept the job. I forgot my skin was looking bad and it turn into a nice experience.

    Erik
    31 year old male from Puerto Rico
    Skin type: oily

    Clinique Mild Liquid Soap
    Clinique Instant Mineral Relief Powder
    Clinique Almost Powder Makeup SPF 15
    Metrogel 1%
    DERMAdoctor Acne Control Serum
    DERMAdoctor Born to be Mild for seb derm
    SOLODYN 65mg:
    Supplements
    Digestive Enzymes Veggie caps
    Probiotic 60 Billion
    Zinc
    Selenium
    Dry Vitamin E
    Vitamin D

  10. #10
    Senior Member Steve95301's Avatar
    Join Date
    Jul 2005
    Posts
    1,140

    Default

    Oxymetazoline is perfect for a one-off situation like this. Smear some Afrin on your face. You could get some rebound for 1-2 days afterwards, but for a dream job, that might be worth it.
    KNOWLEDGE = POWER

Similar Threads

  1. Oral steroids
    By daftpunk in forum Prescription medications
    Replies: 2
    Last Post: 5th April 2011, 07:09 AM
  2. oral steroids after IPL
    By natalja in forum Intense pulsed light and laser
    Replies: 19
    Last Post: 20th April 2006, 09:57 PM
  3. rosacea and steroids
    By natalja in forum General rosacea questions
    Replies: 1
    Last Post: 11th April 2006, 09:57 PM
  4. oral steroids
    By natalja in forum Prescription medications
    Replies: 0
    Last Post: 11th April 2006, 08:37 PM
  5. Ask Dr. Nase about steroids...
    By Brady Barrows in forum General rosacea questions
    Replies: 6
    Last Post: 8th November 2005, 07:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •